MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SILICONE CHANNEL DRAIN WITH 3/16 IN. TROCAR, 15 FR., ROUND, 3/4 FLUTED

C.R. BARD, INC. (COVINGTON) -1018233 SILICONE CHANNEL DRAIN WITH 3/16 IN. TROCAR, 15 FR., ROUND, 3/4 FLUTED
Catalog Number 072223
Medical Device Problem Codes Partial Blockage (1065); Restricted Flow rate (1248)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the channel drain had difficulty draining.
 
Event or Problem Description
It was reported that the channel drain had difficulty draining.
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual evaluation noted a cut portion of the channel drain returned with no trocar or adapter included.The drain end was submerged in water and the tubing was connected to an in-house 3 spring evacuator.The evacuator was compressed and the outlet port was closed.The evacuator did not suctioned the water.The drain was disconnected and the evacuator was tested without it to ensure evacuator functioned with no issues.The drain was dissected to identify what appeared to be dried blood and/or human tissue clogging the end of the channels.The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿wound drains are used to remove exudates from wound sites.Warnings: an effective closed suction drain system requires maintenance of the system to preserve patency.The drain must not be allowed to occlude nor the reservoir to completely fill; and reservoir suction must be maintained in order for the system to function properly.Verify that the system is functioning properly.If the system is not maintained properly, surgical complications, including hematomas, may result.In the event of occlusion of the drain, all wound drainage via the drain ceases.Careful attention to the drain will minimize the possibility of this problem.If occlusion does occur, the drain can be aspirated by connecting suction to the reservoir outlet or temporarily disconnecting the drain from the reservoir and applying suction directly to the drain.If an air-tight seal between the drain and the skin where the drain emerges is not achieved, the air leak must be rectified or the system must be converted to open drainage.An airtight seal between all system components (drain, adaptor and reservoir) is necessary for proper system function.Leaving the soft silicone elastomer drain implanted for any period of time so as to cause tissue ingrowth around the drain can interfere with easy removal and may effect the performance of the drain.The surgeon should monitor the patient¿s rate of wound healing.Evacuators should be used in cardio-thoracic surgery only after the lung is fully expanded and all air leaks have sealed.Drain perforations or channels must lie within the wound or cavity to be drained, otherwise inadequate drainage may result.To avoid the possibility of drain damage or breakage: · avoid suturing through drains.· drains should lie flat and in line with the skin exit areas.· particular care should be taken to avoid any obstacles to the drain exit path.· drains should be checked for free motion during closure to minimize the possibility of breakage.· drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.· surgical removal may be necessary if drain is difficult to remove or breaks.Complications complications which may result from the use of this suction drainage system include the risks associated with methods utilized in the surgical procedure, as well as the patients degree of intolerance to any foreign object in the body.The advantages of wound drainage, particularly closed system drainage, are lost if an air-tight seal between the drain and the skin where the drain emerges is not achieved, or if the drain is allowed to become occluded or if the reservoir is not activated properly, doesn¿t function properly or is not monitored.Evacuators should be emptied and re-activated when required per hospital protocol.".
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the channel drain had difficulty draining.

Brand Name
SILICONE CHANNEL DRAIN WITH 3/16 IN. TROCAR, 15 FR., ROUND, 3/4 FLUTED
Common Device Name
CHANNEL DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7914861
Report Number1018233-2018-04462
Device Sequence Number2063805
Product Code GBX
UDI-Device Identifier00801741049842
UDI-Public(01)00801741049842
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number072223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer01/04/2019
02/25/2019
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date01/11/2019
03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1